EconPapers    
Economics at your fingertips  
 

A Branch and Bound Algorithm for Choquet Optimization in Multicriteria Problems

Lucie Galand (), Patrice Perny and Olivier Spanjaard
Additional contact information
Lucie Galand: LIP6-UPMC

A chapter in Multiple Criteria Decision Making for Sustainable Energy and Transportation Systems, 2010, pp 355-365 from Springer

Abstract: Abstract This paper is devoted to the search for Choquet-optimal solutions in multicriteria combinatorial optimization with application to spanning tree problems and knapsack problems. After recalling basic notions concerning the use of Choquet integrals for preference aggregation, we present a condition (named preference for interior points) that characterizes preferences favoring well-balanced solutions, a natural attitude in multicriteria optimization. When using a Choquet integral as preference model, this condition amounts to choosing a submodular (resp. supermodular) capacity when criteria have to be minimized (resp. maximized). Under this assumption, we investigate the determination of Choquet-optimal solutions in the multicriteria spanning tree problem and the multicriteria 0-1 knapsack problem. For both problems, we introduce a linear bound for the Choquet integral, computable in polynomial time, and propose a branch and bound procedure using this bound. We provide numerical experiments that show the actual efficiency of the algorithms on various instances of different sizes.

Keywords: Multicriteria combinatorial optimization; Choquet integral; Branch and bound; Minimal spanning tree problem; Knapsack problem (search for similar items in EconPapers)
Date: 2010
References: Add references at CitEc
Citations: View citations in EconPapers (2)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:lnechp:978-3-642-04045-0_30

Ordering information: This item can be ordered from
http://www.springer.com/9783642040450

DOI: 10.1007/978-3-642-04045-0_30

Access Statistics for this chapter

More chapters in Lecture Notes in Economics and Mathematical Systems from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-04-01
Handle: RePEc:spr:lnechp:978-3-642-04045-0_30